Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Milwaukee, WI

August 14, 2007Iowa County, Lafayette County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 14, 2007, 2:17 AM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2007, 2:17 AM CDT (07:17 UTC)
Expired
Aug 14, 2007, 3:30 AM CDT
In force
73 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 9:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 140717
SVRMKX
WIC049-065-111-140830-
/O.NEW.KMKX.SV.W.0057.070814T0717Z-070814T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
217 AM CDT TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 330 AM CDT

* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS    
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF TOMAH TO 
25 MILES WEST OF RICHLAND CENTER...AND MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPRING GREEN BY 255 AM CDT...
  MINERAL POINT...DODGEVILLE AND BELMONT BY 300 AM CDT...
  BENTON AND DARLINGTON BY 310 AM CDT...
  SHULLSBURG BY 315 AM CDT...
  BLANCHARDVILLE BY 320 AM CDT...
  ARGYLE BY 325 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9019
      4356 9019 4357 9031 4364 9029 4334 8976
      4328 8973 4321 8985 4266 8984 4252 8987
      4253 9042

$$

CRAVEN
4 follow-up statements
000 
WWUS53 KMKX 140737
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 AM CDT TUE AUG 14 2007

WIC049-065-111-140830-
/O.CON.KMKX.SV.W.0057.000000T0000Z-070814T0830Z/
SAUK-IOWA-LAFAYETTE-
235 AM CDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR LAFAYETTE...IOWA AND SOUTHERN SAUK COUNTIES...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 9 
MILES WEST OF REEDSBURG TO 23 MILES SOUTHWEST OF RICHLAND 
CENTER...MOVING SOUTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HILL POINT AND AVOCA BY 240 AM CDT...
  LONE ROCK TRI COUNTY AIRPORT BY 245 AM CDT...
  LELAND...PLAIN AND COBB BY 250 AM CDT...
  LESLIE...BELMONT AND EDMUND BY 255 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9019
      4356 9019 4357 9031 4364 9029 4334 8976
      4328 8973 4321 8985 4266 8984 4252 8987
      4253 9042

$$

HENTZ
000 
WWUS53 KMKX 140752
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 AM CDT TUE AUG 14 2007

WIC049-065-111-140830-
/O.CON.KMKX.SV.W.0057.000000T0000Z-070814T0830Z/
SAUK-IOWA-LAFAYETTE-
251 AM CDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR LAFAYETTE...IOWA AND SOUTHERN SAUK COUNTIES...

AT 249 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
SOUTH OF REEDSBURG TO 8 MILES NORTHEAST OF PLATTEVILLE...MOVING 
SOUTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DODGEVILLE AND MINERAL POINT BY 300 AM CDT...
  RIDGEWAY AND ARENA BY 305 AM CDT...
  SHULLSBURG...DARLINGTON AND BARNEVELD BY 310 AM CDT...
  LAMONT BY 315 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9019
      4356 9019 4357 9031 4364 9029 4334 8976
      4328 8973 4321 8985 4266 8984 4252 8987
      4253 9042

$$

HENTZ
000 
WWUS53 KMKX 140815
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 AM CDT TUE AUG 14 2007

WIC111-140822-
/O.CAN.KMKX.SV.W.0057.000000T0000Z-070814T0830Z/
SAUK-
312 AM CDT TUE AUG 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY IS CANCELLED...

THE STRONGEST PART OF THE THUNDERSTORMS HAVE PUSHED SOUTH OF SAUK 
COUNTY.

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9020
      4318 8985 4266 8984 4252 8987 4253 9042

$$

WIC049-065-140830-
/O.CON.KMKX.SV.W.0057.000000T0000Z-070814T0830Z/
IOWA-LAFAYETTE-
312 AM CDT TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 307 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ARENA TO DODGEVILLE TO BELMONT...MOVING SOUTHEAST AT 
50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHULLSBURG BY 315 AM CDT...
  DARLINGTON BY 320 AM CDT...
  LAMONT...GRATIOT...BLANCHARDVILLE AND ARGYLE BY 325 AM CDT...
  SOMERS...WOODFORD AND SOUTH WAYNE BY 330 AM CDT...

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9020
      4318 8985 4266 8984 4252 8987 4253 9042

$$
HENTZ
000 
WWUS53 KMKX 140829
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT TUE AUG 14 2007

WIC049-065-140837-
/O.EXP.KMKX.SV.W.0057.000000T0000Z-070814T0830Z/
IOWA-LAFAYETTE-
327 AM CDT TUE AUG 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES
EXPIRES AT 330 AM CDT...

THE THUNDERSTORMS OVER EASTERN IOWA AND LAFAYETTE COUNTY HAVE 
WEAKENED BELOW SEVERE LIMITS.  HOWEVER THEY MAY STILL PRODUCE WINDS 
OF UP TO 50 MPH AND HAIL TO 1/2 INCH AS THEY PUSH SOUTHEAST AT
45 MPH.

THE STORMS WERE ALSO PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY 
RAINFALL OF UP TO 1 INCH AN HOUR.

LAT...LON 4318 9035 4321 9033 4320 9027 4317 9020
      4318 8985 4266 8984 4252 8987 4253 9042

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:40 PM CDT, 10 hours 37 minutes earlier.

Area forecast discussion, Aug 13, 3:40 PM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT MON AUG 13 2007

FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATED A BROAD ANTICYCLONE IN THE
MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE OVER THE WESTERN AND
CENTRAL USA...WITH RIDGE AXIS OVER THE NORTHERN PLAINS. A VORTICITY
MAXIMUM WAS LOCATED OVER NORTH DAKOTA IN THIS AXIS...MOVING EAST.
AT THE SURFACE...A WARM FRONT/MOISTURE GRADIENT EXTENDED FROM WEAK
SURFACE LOW IN CENTRAL SOUTH DAKOTA SOUTHEAST INTO NORTH CENTRAL
ILLINOIS. CONVECTION OCCURRING AT THIS TIME WITH VORT MAX ACROSS
EASTERN NORTH DAKOTA.

.SHORT TERM...TONIGHT.

SEVERE WEATHER POTENTIAL IS MAIN FOCUS FOR TONIGHT. FORWARD
PROPAGATING MCS IS EXPECTED TO DEVELOP ACROSS MINNESOTA AND FAR
WESTERN WISCONSIN THIS EVENING...THEN MOVE SOUTHEAST ACROSS THE
FORECAST AREA AFTER MIDNIGHT INTO TUESDAY MORNING. SOME
DIFFERENCES EXIST BETWEEN NAM AND GFS...AND LOCAL HIGH RESOLUTION
MODEL OUTPUT...WITH REGARDS TO TIMING AND PLACEMENT OF CONVECTION.

STILL...IT APPEARS THAT THE BEST TIMING FOR THE NORTHWEST COUNTIES
WOULD BE AROUND 06Z TUESDAY...WITH THE SOUTHEAST COUNTIES PERHAPS
NOT UNTIL 12Z OR LATER. THIS PERIOD WOULD COINCIDE WITH THE BEST
850-700MB MOISTURE CONVERGENCE AND FRONTOGENESIS ACROSS THE
FORECAST AREA.

SOME QUESTION AS TO SEVERITY OF MCS. POSITIVES ARE GOOD ELEVATED
CAPES OF 1500-2000 J/KG FROM AREA GFS FORECAST
SOUNDINGS...EXPECTED 0-6KM SHEAR VALUES OF 40 TO 50 KNOTS...AND
STRONG CONVERGENCE/LIFT FROM 850-700MB LAYER. PLUS...FORECAST
AREA IS ON THE EDGE OF THE 10C CAP AT 700MB. NEGATIVES ARE
TIMING...AS CONVECTION IS EXPECTED LATE TONIGHT INTO TUESDAY
MORNING...WHICH MAY ALLOW 850-700MB LAYER TO WARM AND SUPPRESS
SUSTAINED UPDRAFTS. ALSO...NO STRONG SHORTWAVE TROUGH/VORT MAX OR
JET STREAK CIRCULATIONS TO HELP KEEP SUSTAINED DEEP LAYER LIFT.
SO...WILL MAINTAIN LIKELY POPS FOR LATE TONIGHT...WITH DAMAGING
WIND WORDING IN THE WESTERN ZONES...CLOSER TO THE 850-700MB
BOUNDARY. HIGH CHANCE POPS TO REMAIN IN THE FAR SOUTHEAST.

.MEDIUM TERM...TUESDAY THROUGH WEDNESDAY NIGHT.

DEPENDING ON IF CLOUDS FROM MCS DISSIPATE IN THE MORNING...COULD
SEE SOME SURFACE-BASED CONVECTION TUESDAY AFTERNOON WITH COLD
FRONTAL PASSAGE. HOWEVER...GFS FORECAST SOUNDINGS INDICATED THAT
CAPPING WOULD BE STRONG...AND SUSTAINED LIFT TO OVERCOME THIS
WOULD BE TOUGH TO REACH. SO...WILL JUST MENTION A SLIGHT CHANCE
FOR THE FAR SOUTHERN COUNTIES TUESDAY AFTERNOON.

MORE CONVECTION POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH NEXT SURGE OF 850MB WARM AIR ADVECTION AND FRONTOGENESIS.
AGAIN...CAPPING MAY BE AN ISSUE AT TIMES...SO WILL LEAVE CHANCE
AND SLIGHT CHANCE WORDING FOR NOW.

.LONG TERM...THURSDAY THROUGH MONDAY.

GFS...ECMWF AND MEDIUM RANGE ENSEMBLES IN FAIR AGREEMENT WITH
ANOMALOUSLY DEEP UPPER TROUGH PROPAGATING FROM CENTRAL ONTARIO
CANADA FROM 12Z THURSDAY TO EASTERN QUEBEC BY 00Z SATURDAY. THIS
FEATURE RESULTS IN NORTHWEST FLOW...WHICH ALLOWS A CANADIAN HIGH
PRESSURE SYSTEM TO MOVE INTO THE WESTERN GREAT LAKES REGION. WILL
HANG ONTO LOW POPS FOR THURSDAY...AS FRONTAL BOUNDARY SHOULD STILL
BE IN THE VICINITY OF THE FORECAST AREA. THEN...A COOLER AND LESS
HUMID AIRMASS SHOULD ACCOMPANY THE HIGH FOR THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

THE HIGH EXITS THE REGION SATURDAY...WITH A WARM FRONT SETTING UP
IN CENTRAL/NORTHERN ILLINOIS FOR THE REST OF THE PERIOD. SOME
UNCERTAINTY IN THIS PERIOD WITH REGARDS TO EXACT PLACEMENT AND
TIMING OF CONVECTION AND PRECIPITATION AMONG THE MODELS...SO WILL
JUST GO WITH CHANCE AND LOW CHANCE POPS FOR NOW. NEAR MEX MOS
TEMPERATURES WERE FOLLOWED IN THIS PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THIS EVE. WATCHING MVFR
SC FIELD ACRS FAR SW WI IN THE RETURN MOIST FLOW. AT THIS POINT IT
LOOKS TO BE STAYING SW OF KMSN INTO THE EVE HRS. MODELS STILL
INDICATING LOW LEVEL TROUGH COMBINED WITH UPR DVRG TO PLAY A ROLE
IN FORCING TNGT/ERLY TUE MRNG. BEST INSTAB...AND MOSTLY OF THE
ELEVATED VARIETY...TO INTERCEPT FORCING ACRS SC WI. SO EXPECT
STRONGEST STORMS TO FEED INTO THIS JUICIER AIRMASS. THUS GREATEST
POTENTIAL FOR SVR...GUSTS EXCEEDING 50 KTS...AT KMSN. BEST TIME
FRAME FOR THE STORMS LOOKS TO BE 08-12Z AT KMSN AND 10-14Z AT
KMKE. HAVE OPTED NOT TO MENTION MVFR CIGS OR LOWER AT THIS POINT
GIVEN QUICK HITTING NATURE OF THIS COMPLEX AND LACK OF EVIDENCE
FROM BUFKIT...MOS AND LLVL RH PROGS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WOOD/COLLAR
Hazardous weather outlook, Aug 13, 8:40 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT MON AUG 13 2007

WIZ046-047-051-052-056>060-062>072-141100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
840 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE THROUGH SOUTHERN
WISCONSIN AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE
GREATEST THREAT WILL BE WEST OF THE DELLS WHERE THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS OF 60 TO 70
MPH WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY MORNING...WEDNESDAY
INTO THURSDAY...AND SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LMZ643>646-665-141100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
840 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A THUNDERSTORMS COMPLEX IS EXPECTED TO MOVE THROUGH SOUTHERN
WISCONSIN AND OVER LAKE MICHIGAN LATE TONIGHT...PRODUCING WIND GUSTS
EXCEEDING 35 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY MORNING...WEDNESDAY
INTO THURSDAY...AND SATURDAY INTO SUNDAY.

WIND AND WAVE CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY
CRITERIA WEDNESDAY.

HENTZ
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 13, 11:54 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 PM CDT MON AUG 13 2007

WIZ046-047-051-052-056>060-062>072-140600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1154 PM CDT MON AUG 13 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS PRODUCING WIND GUSTS OF
40 TO 60 MPH ARE EXPECTED TO REACH WISCONSIN DELLS AROUND 1245 AM
AND MADISON ABOUT 130 AM.

THESE STORMS HAVE BEEN GRADUALLY WEAKENING ACROSS WEST CENTRAL
WISCONSIN AS THEY MOVE INTO COOLER AND MORE STABLE AIR. ALTHOUGH
VERY STRONG WINDS WERE NOTED BY DOPPLER RADAR ABOUT A MILE OFF THE
GROUND...STABLE AIR NEAR THE SURFACE APPEARS TO BE LIMITING THE
POTENTIAL FOR DAMAGING WIND GUSTS AT THE SURFACE.

IT IS POSSIBLE THAT THE MORE SIGNIFICANT SEVERE THREAT MAY WAIT
UNTIL AFTER 3 AM WHEN A SECOND THUNDERSTORM COMPLEX NOW CROSSING
THE MINNEAPOLIS MN AREA MOVES IN.

CRAVEN
Special weather statement, Aug 14, 12:47 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1247 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1247 AM CDT TUE AUG 14 2007

..SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 40 MPH ARE EXPECTED TO REACH
THE WISCONSIN DELLS AFTER 1 AM. THESE STORMS WILL AFFECT MUCH OF
SAUK AND PORTIONS OF MARQUETTE AND WESTERN COLUMBIA COUNTIES BY 2 AM.

THESE STORMS HAD WEAKENED ACROSS WEST CENTRAL WISCONSIN AS THEY
MOVE INTO COOLER AND MORE STABLE AIR AT THE SURFACE.

A MORE SIGNIFICANT SEVERE THREAT MAY WAIT UNTIL AFTER 3 AM WHEN A
SECOND THUNDERSTORM COMPLEX PUSHING ACROSS AREAS NORTHWEST OF
LA CROSSE MOVES IN.

HENTZ
Special weather statement, Aug 14, 12:58 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1258 AM CDT TUE AUG 14 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 40 MPH ARE EXPECTED TO
AFFECT THE DELLS AREA AND MUCH OF SAUK COUNTY THROUGH 2 AM.

THESE STORMS HAD WEAKENED ACROSS WEST CENTRAL WISCONSIN AS THEY
MOVE INTO COOLER AND MORE STABLE AIR AT THE SURFACE. HOWEVER
FREQUENT LIGHTNING STRIKES AND HEAVY RAIN WITH RAINFALL RATES OF
AROUND 1 INCH OF RAIN AN HOUR CAN BE EXPECTED FROM THESE STORMS.

A MORE SIGNIFICANT SEVERE THREAT MAY WAIT UNTIL AFTER 3 AM WHEN A
SECOND THUNDERSTORM COMPLEX PUSHING ACROSS AREAS NORTHWEST OF
LA CROSSE MOVES IN.

HENTZ
Special weather statement, Aug 14, 1:57 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
157 AM CDT TUE AUG 14 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 35 MPH WERE AFFECTING
SOUTHERN SAUK...PORTIONS OF IOWA...AND WESTERN DANE COUNTIES.
THESE STORMS WERE PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
RAIN WITH RAINFALL RATES OF AROUND 1 INCH OF RAIN AN HOUR.

A MORE SIGNIFICANT SEVERE THREAT WILL REACH FAR WESTERN SAUK AND
IOWA COUNTIES AFTER 230 AM WHEN A SECOND THUNDERSTORM COMPLEX THAT
WAS EXITING THE LA CROSSE AREA MOVES IN. THESE STORMS WERE MOVING
SOUTHEAST AT 50 MPH.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:03 AM CDTSevere Thunderstorm WarningMKXDane27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.